Get E-Book on COVID-19

Q. What is the harm of stopping Veltam plus in a person with BPH?

Answered by
Dr. Shahil Khant
and medically reviewed by iCliniq medical review team.
This is a premium question & answer published on Mar 09, 2018 and last reviewed on: Sep 12, 2020

Hello doctor,

My father, 74 years of age, has BPH. He had UTI four years ago and was diagnosed with BPH. PSA was 60 and last three years was on Urimax and past few months on Veltamplus. His PSA is 0.9 prostate size 45 cc and PVR is 70 ml. His symptoms have been the urinary frequency of every two hours all these four years. One doctor has asked to continue the medication. On a recent visit to the second doctor, the new doctor asked to stop the medication. So, I wanted a third opinion. What is the harm if we stop? What is the benefit of continuing it? The medication lowers blood pressure. So, it is down from the 70s to 50s.

Dr. Shahil Khant

Andrology General Surgery Urology
#

Hello,

Welcome to icliniq.com.

I would suggest you continue medicines as at present his flow (which is good) and postvoid (which is less, it should be less only) are because of medicines. I think if he stops the medicines then his urinary symptoms may get worse or postvoid may also increase.

There is no harm in taking medicines. Veltam plus (Tamsulosin and Dutasteride) may cause postural hypotension. If he is suffering from severe postural hypotension then he can stop Veltam plus.

So harms of stopping are: His urinary symptoms may worsen. His postvoid may increase. He may develop UTI (urinary tract infection).

Regarding frequency which is every two hours, I think at 74 years it is fine. Just continue as it is. Because apart from prostate there are many age-related changes in the bladder which cause these symptoms and which are inevitable and irreversible.

Until and unless very bad frequency like every half an hour then only intervene. Make some lifestyle changes like drink less water at night before bed. Avoid or reduce drinks which cause diuresis like coffee and tea.

For more information consult a urologist online --> https://www.icliniq.com/ask-a-doctor-online/urologist


Was this answer helpful?

 | 

Related Questions:
I am urinating less in the morning when compared to later hours. Why?
Kindly tell me the best medicine to cure prostate enlargement.
Is surgery necessary for a mild benign prostatic hyperplasia?
Consult by PhoneConsult by Phone Video ChatVideo Chat
Also Read Answers From:

Comprehensive Medical Second Opinion.Submit your Case

Related Questions & Answers


Semen volume has drastically reduced after Consistam D. Please suggest a remedy.

Query: Hello doctor, I am a 46 year old male. I was diagnosed with prostatomegaly (enlarged prostate, 23.48 gm) with significant post void urine volume (86 ml). The doctor prescribed Consistam D once daily. After taking for 40 days, the urge to urination reduced but semen volume and pleasure in sex drastic...  Read Full »

My ejaculate does not come out and gets stuck during orgasm. Please advice.

Query: Hello doctor, I am 45 years old, male, and taking Dutasteride for ten years. Gradually, over the past two years, I have been seeing a change in my ejaculation. At the point of orgasm, the ejaculate no longer comes out. But this is definitely not retrograde ejaculation. The ejaculate gets stuck at t...  Read Full »

Also Read


Can naked body to body massage spread HIV?
Hello doctor, I recently had some business trip during which I had some naked body to body massage wherein massager vag...  Read more»
Are COVID-19 Patients Infectious for up to 90 Days After Recovery?
There have been reports of recovered COVID-19 patients getting reinfected and testing positive for almost 3 months. Read...  Read more»
Crohn's Disease
Crohn's disease causes inflammation of the digestive tract, which results in symptoms like severe diarrhea, stomach pain...  Read more»

Ask your health query to a doctor online?

Ask an Urologist Now

* guaranteed answer within 4 hours.

Disclaimer: All health Q&As published on this website is not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.